|Re: truvada and protein
Aug 24, 2007
thanks for taking the time to reply to my question Dr.Daar. my question was whether a person would have to watch any excess intake of protein while on Truvada because of potential for kidney problems with this drug. Also too much protein can tax the kidneys as well. I do not have any kidney problems that I know of, but, just wondering.
Response from Dr. Daar
Great question. I am not a nephrologist but I do not believe that people without kidney disease require any modification in protein intake. Similarly I am not aware of a need for such caution in those taking medications that have potential kidney toxicity, albeit the risk appears very low with tenofovir. Based upon this I would suggest that people on tenofovir (including when given as part of truvada) simply have their renal function monitored by their provider and not otherwise alter their dietary habits unless a problem emerges. Of course I would encourage you to discuss tis further with your primary provider and even a kidney specialist (nephrologist) if felt necessary.
me and my husband had tested HIV+ can we have a child
- Is Loose Stool An Early Sign Of HIV?
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- In A Cbc Count What Tells You If You Have An Std
- About How Long Does Hiv Survive In A Needle
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.